MAUDE Adverse Event Report: TORNIER INC AEQUALIS FLEX REVIVE PROXIMAL BODY 11DIA; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

TORNIER INC AEQUALIS FLEX REVIVE PROXIMAL BODY 11DIA; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Model Number ARS741702
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is currently being returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
We had to revise because the morse taper from implant dwf520 and ars741702 did not engage during first revision, so surgeon wanted to make sure the morse taper mechanics were sound.Periprosthetic fracture was treated.The event was resolved with stem upsized to a 13 and a thicker tray was used as well.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed.Explanted devices as well as x-rays were returned for evaluation and confirmed the event noted in this complaint.Visual inspection: the received flex tray and the flex revive stem construct both show signs of minimal wear in the form of scratches and marks to the outer areas of the devices.However, the morse taper of the tray and the mating hole of the flex revive proximal body exhibits fretting.This confirms that tray was off axis in the proximal body at some point.A review of the labeling did not indicate any abnormalities.The medical opinion of a medical expert was requested to evaluate the risk of this event: ¿without date and time stamps on the x-rays, the chronology of the events is difficult to assess.In one of the x-ray the taper seems to have separated completely form the revive stem.In another x-ray, this doesn¿t seem to be the case.Do these x-ray reflect the same point in time? for more efficient reviewing event dates are very helpful in assessing a case.¿ due to the lack of information available from the complaint reporter and the provided x-rays, the medical expert was unable to provide an adequate assessment of the case at this time.Follow up attempts with the complaint reporter has been met with no responses more information as well as the affected device must be available in order to determine the exact root cause of the alleged failure.If any additional information is provided, the investigation will be reassessed.

Brand Name
AEQUALIS FLEX REVIVE PROXIMAL BODY 11DIA
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13552286
Report Number3004983210-2022-00015
Device Sequence Number5187126
Product Code HSD
UDI-Device Identifier00846832069293
UDI-Public00846832069293
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2026
Device Model NumberARS741702
Device Catalogue NumberARS741702
Device Lot NumberAZ0521027013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2022
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown